Listen Live
HomeNewsSeven overdoses in one night prompts warning from RCMP

Seven overdoses in one night prompts warning from RCMP

- Advertisement -

In just one night this week, RCMP and EMS responded to seven reports of overdoses. The calls came in between 5 p.m. Tuesday night and 8 a.m. Wednesday morning, prompting police to issue a warning.

Corporal Shawn Graham says that number is well above normal for Grande Prairie. He couldn’t release whether any of the recent overdoses resulted in death, as the information could identify a victim.

Anyone who uses illegal drugs is urged to use extreme caution, as they’re seeing the potency of drugs on the street increasing. Graham adds that in some cases, drugs are being mixed with fentanyl, making them very powerful and potentially fatal.

The number of fentanyl-related deaths in Grande Prairie in the first quarter of 2017 dropped significantly from a year ago. Medical Officer of Health Dr. Albert de Villiers says drug users can take step to reduce their risk of harm.

- Advertisement -

“Don’t use fentanyl, or any other drug, while alone; start using in small amounts and avoid speedballing; always carry a naloxone kit, and finally, call 9-1-1 if you or someone around you suspects a person is experiencing an overdose. That call can save a life.”

If someone is overdosing, their symptoms can include breathing slowly or not breathing at all, their nails or lips turning blue, choking or throwing up or making gurgling sounds. Their skin may also be cold and clammy. If any of those symptoms are showing, call 9-1-1.

Albertans can also find out where to get a Naloxone kit at www.stopods.ca. The drug can reverse an opioid overdose. Opioid addiction clinics can be found in the Cairn building and at the Northern Addictions Centre.

- Advertisement -
- Advertisment -
- Advertisment -
- Advertisment -

Continue Reading